From South Dakota, USA:
My 12 year old daughter was diagnosed with Type 1 diabetes two years ago. Two weeks ago she had a seizure in the night. At that time she was taking 3R and 18N at dinnertime. Since then we have decreased her dose to 1R and 16N and her numbers since then have been in the lower 200's when she wakes up. We have since increased her dosage to 2R 18N and when we did that she was only 50 at 2 A.M. so gave her 4 ounces of juice and 15 carbs of crackers. Thirty minutes later her sugar was 270. I am unsure what to do to get her morning numbers lower without her having lows in the night. Any suggestions? P.S. Her bedtime numbers have been averaging about 180.
Your daughter may be very sensitive to small changes in insulin. You may want to discuss with your child's doctor cutting back again to the lower dose and raising one insulin by only one unit at a time every 3 or 4 days. As you do this, you should check your child's blood sugar at bedtime, 2 or 3 A.M. and when she gets up to make sure she isn't going too low during the night. If you can't find a dose that normalizes the blood sugar when she wakes up without going low in the middle of the night, you might want to consider
instead of Regular at bedtime. You shouldn't make any changes without discussing them with your child's own doctor first.
Original posting 5 Aug 1998
Posted to Hypoglycemia
and Daily Care
Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.